Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 17, 2013, 2:59 PM CDT for Fulton County, Knox County, Schuyler County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 2:59 PM CDT (19:59 UTC)
- Expired
- Apr 17, 2013, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fulton County, IL, Knox County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 3:24 PM CDT | HAIL 1 | 6 Nw Cuba, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 9:14 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
362
WUUS53 KILX 171959
SVRILX
ILC057-095-169-172045-
/O.NEW.KILX.SV.W.0016.130417T1959Z-130417T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
259 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
EASTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 345 PM CDT
* AT 257 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BUSHNELL TO 6 MILES SOUTH OF RUSHVILLE...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...CANTON...AVON...VERMONT...BROWNING...ASTORIA...IPAVA...
LONDON MILLS...FAIRVIEW...CUBA...MAQUON...ST. DAVID...YATES CITY...
WILLIAMSFIELD...RAY...FREDERICK...TABLE GROVE...MARIETTA...ST.
AUGUSTINE AND BERNADOTTE.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 59 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4028 9064 4028 9046 4072 9045 4097 9000
4037 9004 4030 9007 4024 9012 4019 9020
4015 9021 4016 9027 4013 9037 4006 9043
4001 9045 3998 9053 3998 9060 4000 9061
4003 9065
TIME...MOT...LOC 1959Z 234DEG 29KT 4059 9052 4004 9055
HAIL...1.00IN
WIND...<50MPH
$$
BARKER3 follow-up statements
479
WWUS53 KILX 172015
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT WED APR 17 2013
ILC057-095-169-172045-
/O.CON.KILX.SV.W.0016.000000T0000Z-130417T2045Z/
SCHUYLER IL-FULTON IL-KNOX IL-
315 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KNOX...FULTON AND EASTERN SCHUYLER COUNTIES UNTIL 345 PM CDT...
AT 313 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM AVON TO BROWNING...AND MOVING NORTHEAST AT 35
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...CANTON...ASTORIA...IPAVA...LONDON MILLS...FAIRVIEW...
CUBA...MAQUON...YATES CITY...ST. DAVID...WILLIAMSFIELD...
ELLISVILLE...BERNADOTTE...SMITHFIELD...BLUFF CITY...MARBLETOWN...
FIATT...DUNCAN MILLS...MIDDLE GROVE AND BRYANT.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 59 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4097 9000 4037 9004 4030 9007 4024 9012
4019 9020 4015 9021 4016 9027 4013 9037
4006 9043 4001 9045 4027 9056 4028 9046
4072 9045
TIME...MOT...LOC 2015Z 234DEG 29KT 4067 9034 4015 9043
HAIL...1.00IN
WIND...60MPH
$$
BARKER002
WWUS53 KILX 172026
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CDT WED APR 17 2013
ILC169-172036-
/O.CAN.KILX.SV.W.0016.000000T0000Z-130417T2045Z/
SCHUYLER IL-
326 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCHUYLER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4043 9003 4030 9007 4022 9014 4020 9040
4080 9030 4093 9001
TIME...MOT...LOC 2026Z 240DEG 38KT 4076 9020 4024 9029
$$
ILC057-095-172045-
/O.CON.KILX.SV.W.0016.000000T0000Z-130417T2045Z/
FULTON IL-KNOX IL-
326 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KNOX AND CENTRAL FULTON COUNTIES UNTIL 345 PM CDT...
AT 325 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MAQUON TO ASTORIA...AND MOVING NORTHEAST AT 45
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...CANTON...FAIRVIEW...MAQUON...CUBA...YATES CITY...ST.
DAVID...MARBLETOWN...FIATT...DUNCAN MILLS...MIDDLE GROVE...BRYANT...
NORRIS...DUNFERMLINE AND LITTLE AMERICA.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 61 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4043 9003 4030 9007 4022 9014 4020 9040
4080 9030 4093 9001
TIME...MOT...LOC 2026Z 240DEG 38KT 4076 9020 4024 9029
HAIL...1.00IN
WIND...60MPH
$$
BARKER466
WWUS53 KILX 172046
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT WED APR 17 2013
ILC057-095-172056-
/O.EXP.KILX.SV.W.0016.000000T0000Z-130417T2045Z/
FULTON IL-KNOX IL-
346 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX AND CENTRAL
FULTON COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 4043 9003 4030 9007 4022 9014 4020 9040
4080 9030 4093 9001
TIME...MOT...LOC 2026Z 240DEG 38KT 4076 9020 4024 9029
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 1:12 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 17, 1:12 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 112 PM CDT WED APR 17 2013 .DISCUSSION... ISSUED 1040 AM CDT WED APR 17 2013 WARM FRONT JUST SOUTH OF THE FA THIS MORNING...MOSTLY ALONG THE OHIO RIVER VALLEY. THOUGH THE MAIN SFC LOW CENTER IS WELL TO THE SOUTHWEST...AN UPPER LEVEL WAVE PUSHING THROUGH THE MISSOURI RIVER VALLY IS STREAMING CONVECTION ALL THE WAY UP INTO NRN IL. ACCORDING TO THE 4KM WRF WHICH HAS PRETTY GOOD REPRESENTATION NOW...WILL HAVE TO KEEP AN EYE ON THE EARLY AFTERNOON HOURS FOR SPREADING PRECIP AND CONVECTION INTO CENTRAL IL. SO FAR...FORECAST IS ON TRACK WITH WARMER AIR PUSHING INTO THE FA LATER THIS AFTERNOON...AND HIGHER CHANCES FOR PRECIP AS WELL. NO MAJOR ADJUSTMENTS TO THE FORECAST...JUST SOME MINOR GRID ALTERATIONS. && .AVIATION... ISSUED 1259 PM CDT WED APR 17 2013 NOT MUCH OF A SHIFT IN THE FORECAST FOR AVIATION WITH ONE PRETTY MAJOR EXCEPTION. ALL ILX TERMINALS CAUGHT BETWEEN ONGOING CONVECTION AND A WARM FRONT...AND VERY LITTLE IN THE WAY OF BREAKS IN THE CIGS THROUGH THE PD. CONVECTION STILL ANTICIPATED TO SPREAD THIS AFTERNOON AND INTO THE EVENING HOURS AND THROUGH THE OVERNIGHT. HAVE TRIED TO PIN DOWN BEST HOURS FOR THUNDER...AND KEEP CIGS IN THE MVFR WHERE POSSIBLE. PASSAGE OF THE FRONT MAY WELL SEE A BRIEF BREAK IN THE LOW CIGS...BUT WILL BE SHORT LIVED AND MODELS ARE NOT DOING WELL WITH THE TIMING THIS EVENING. CONSIDERING THE EXPECTED SPREAD OF THE CONVECTION...LEAVING OUT ANY MENTION OF PREDOMINANT BREAKS. HJS && .PREV DISCUSSION... ISSUED 330 AM CDT WED APR 17 2013 FORECAST CONCERN IS HEAVY RAIN AND SEVERE WEATHER THREAT THROUGH THU NIGHT ACROSS CENTRAL/SE IL. WILL CONTINUE THE FLASH FLOOD WATCH OVER CENTRAL IL TONIGHT THROUGH THU NIGHT WITH 2-4 INCHES OF RAINFALL LIKELY AND HEAVIEST FROM I-55 NW. BETWEEN 1.5-2 INCHES OF RAIN IN SOUTHEAST IL FROM I-70 SOUTHEAST AND WILL NOT POST A FLASH FLOOD WATCH THERE. TEMPERATURE FORECAST TRICKY THROUGH THU AND HIGHLY DEPENDENT ON FRONTAL POSITION. USED NON DIURNAL TEMP TRENDS INTO THU AS WARM FRONT LIFTS NORTHWARD TODAY/EVENING AND THEN STRONG COLD FRONT MOVES EAST THU AFTERNOON/EVENING. SHORT TERM...TODAY THROUGH FRIDAY EARLY MORNING SURFACE MAP SHOWS A FRONTAL BOUNDARY NEAR THE OHIO RIVER AND NEAR THE MO/AR BORDER WILL CENTRAL/SE IL ON COOL SIDE OF FRONT WITH NE FLOW. TEMPS IN THE MID TO UPPER 40S CENTRAL IL AND LOWER 50S IN SOUTHEAST IL. LOW LEVEL JET STILL PRODUCING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SOUTH OF I-74 AND A FEW STORMS HAD BEEN STRONG WITH HAIL DURING THE NIGHT IN EASTERN IL. STRONG UPPER LEVEL TROF/LOW DIGGING OVER THE ROCKIES WILL STRENGTHEN LOW PRESSURE OVER THE TEXAS PANHANDLE BY THIS EVENING AND PULL FRONTAL BOUNDARY BACK NORTH AS A WARM FRONT THROUGH CENTRAL/SE IL DURING THIS AFTERNOON/EVENING. THIS TO DEVELOP SHOWERS AND SCATTERED THUNDERSTORMS AND BEST CHANCES TO SHIFT FROM SE IL EARLY THIS MORNING INTO THE IL RIVER VALLEY THIS AFTERNOON. HIGHS LATE TODAY TO RANGE FROM THE LOWER 60S NORTH OF PEORIA TO 75 TO 80F IN SOUTHEAST IL FROM CHARLESTON-MATTOON SOUTHEAST. STRENGTHENING LOW LEVEL JET TO DEVELOP MORE WIDESPREAD CONVECTION OVER CENTRAL AND NW IL AND SPC HAS SLIGHT RISK OF SEVERE STORMS WEST OF A DANVILLE TO EFFINGHAM LINE WHERE 15% RISK OF LARGE HAIL AND DAMAGING WIND GUSTS AND 5% RISK OF TORNADOES. EVEN 30% RISK OF DAMAGING WIND GUSTS OVER WEST CENTRAL IL TONIGHT. MILD LOWS TONIGHT IN THE LOW TO MID 60S SO NORTHERN AREAS WILL SEE LITTLE IF ANY TEMP DROP AND MAY EVEN SNEAK UP WITH PASSAGE OF WARM FRONT THIS EVENING. STRONG LOW PRESSURE 995 MB EJECTS NE INTO NW IL BY 18Z/THU AND DEEPENS TO 992 MB INTO NW LOW MI BY 06Z/FRI. THIS TO SWEEP A STRONG COLD FRONT EAST OVER IL THU...EXITING EASTERN IL BY MID EVENING THU. A SQUALL LINE IS LIKELY WITH THIS COLD FRONT AND SPC HAS SLIGHT RISK OVER MUCH OF IL THU WITH AREAS FROM I-55 EAST HAVING SIGNIFICANT RISK OF DAMAGING WIND GUSTS THU AFTERNOON INTO EARLY THU EVENING. HEAVY RAINS OVER THE IL RIVER VALLEY TONIGHT AND THU MORNING TO SHIFT INTO EASTERN IL THU AFTERNOON/EVENING. HIGHS THU IN THE UPPER 70S TO NEAR 80F OVER EASTERN IL AND UPPER 60S AND LOWER 70S OVER THE IL RIVER VALLEY AND LIKELY FALL DURING THE AFTERNOON FROM WEST TO EAST AFTER COLD FRONTAL PASSAGE. ' SHOWERS AND THUNDERSTORMS DIMINISH AFTER COLD FRONT PASSAGE BY OVERNIGHT THU NIGHT...THOUGH STILL VERY HIGH CHANCES EASTERN/SE IL THU EVENING ALONG WITH HEAVY RAINS. STRONG UPPER LEVEL TROF SHIFTS EAST INTO IL BY SUNSET FRIDAY KEEPING LOW CLOUDS AROUND ALONG WITH BREEZY AND COOLER CONDITIONS AND CHANCES OF LIGHT RAIN SHOWERS...AND COULD BE COLD ENOUGH FOR A FEW LIGHT SNOW SHOWERS TOO NW OF THE IL RIVER FRIDAY MORNING. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY EXTENDED MODELS/ENSEMBLES CONTINUE TO SHOW CANADIAN HIGH PRESSURE SETTLING INTO IL BY MIDDAY SAT. THIS WILL BRING DRY AND COOL WEATHER TO CENTRAL/SE IL MUCH OF THIS WEEKEND. FOLLOWED ALLBLEND PERSISTENT LOWS LOWER 30S (NEAR FREEZING) FRIDAY NIGHT OVER CENTRAL IL AND MID 30S IN EASTERN IL. HIGHS SAT IN THE LOW TO MID 50S WITH MOSTLY SUNNY SKIES AND LIGHTER WINDS. HIGH PRESSURE SHIFTS EAST INTO THE EASTERN GREAT LAKES AND EASTERN CANADA SUNDAY AND GIVES IL SOUTHERLY FLOW TO MODIFY GRADUALLY MODIFY TEMPS SUNDAY/MONDAY WITH HIGHS IN THE LOWER 60S SUNDAY AND MID TO UPPER 60S MONDAY. HAVE CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS EARLY NEXT WEEK WITH BEST CHANCES TUE AS A COLD FRONT AND LOW PRESSURE APPROACHES IL. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE THURSDAY NIGHT FOR ILZ027>031-036>038-040>043-047>051. FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR ILZ044>046-052>057-061. &&
Hazardous weather outlook, Apr 17, 12:04 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1204 PM CDT WED APR 17 2013 ILZ027>031-037-038-181100- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 1204 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH THURSDAY. ILZ036-040-041-047-049-050-181100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1204 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. THE SPOON RIVER IS FORECAST TO GO ABOVE FLOOD STAGE EARLY TOMORROW MORNING AT LONDON MILLS AND LATER TOMORROW NIGHT AT SEVILLE AND EXPECTED TO REMAIN SO FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND. THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE THROUGH THURSDAY NIGHT...FROM 3 TO 4 INCHES OF RAIN WHICH IS EXPECTED TO FALL THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH THURSDAY. ILZ042-043-048-051-181100- DE WITT-LOGAN-MENARD-SANGAMON- 1204 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ052-053-181100- CHRISTIAN-MACON- 1204 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF AROUND 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ044>046-054>057-061-181100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 1204 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. THE SANGAMON RIVER AT MONTICELLO IS EXPECTED TO GO BACK ABOVE FLOOD STAGE TODAY AND REMAIN JUST ABOVE FLOOD STAGE INTO SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 2 TO 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ062-066-067-071-072-181100- CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND- 1204 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY LATER TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. THE LITTLE WABASH RIVER AT CLAY CITY IS FORECAST TO GO ABOVE FLOOD STAGE DURING THE OVERNIGHT HOURS TOMORROW NIGHT INTO MONDAY MORNING. THE EMBARRAS RIVER AT STE MARIE IS EXPECTED TO GO ABOVE FLOOD STAGE TOMORROW EVENING AND REMAIN IN FLOOD THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE THURSDAY. ILZ063-068-073-181100- CLARK-CRAWFORD-LAWRENCE- 1204 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY LATER TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM AROUND PALESTINE UPSTREAM...INTO THE WEEKEND. FLOODING MAY DEVELOP DOWNSTREAM OF PALESTINE BY THE WEEKEND. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF AROUND 1.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. THE EMBARRAS RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE FRIDAY MORNING AND REMAIN IN FLOOD THROUGH AT LEAST TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE THURSDAY. HJS
In the hours before
Special weather statement, Apr 17, 2:08 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
208 PM CDT WED APR 17 2013
ILZ027-171945-
KNOX-
208 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX COUNTY UNTIL 245 PM
CDT...
AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF GALESBURG...MOVING NORTHEAST AT
60 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WATAGA...
RIO...
ONEIDA...
ALTONA...
VICTORIA...
OTHER LOCATIONS AFFECTED INCLUDE...GALESBURG AIRPORT...EAST
GALESBURG...HENDERSON AND SNAKE DEN HOLLOW.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4115 8998 4102 8999 4085 9045 4115 9044
4116 9021
TIME...MOT...LOC 1908Z 242DEG 51KT 4096 9043
BARKERLocal storm report, Apr 17, 2:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL GALESBURG 40.95N 90.38W
04/17/2013 E0.75 INCH KNOX IL TRAINED SPOTTER
&&
HJSSpecial weather statement, Apr 17, 2:36 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
236 PM CDT WED APR 17 2013
ILZ040-172000-
SCHUYLER-
236 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHUYLER COUNTY
UNTIL 300 PM CDT...
AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLMAR...OR 16 MILES SOUTHWEST OF MACOMB...
MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN SCHUYLER
COUNTY...INCLUDING THE TOWN OF WEINBERG KING STATE PARK.
LAT...LON 4028 9091 4029 9090 4028 9074 4024 9083
4021 9091
TIME...MOT...LOC 1936Z 244DEG 37KT 4030 9085
BARKERLocal storm report, Apr 17, 2:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL GALESBURG 40.95N 90.38W
04/17/2013 M0.75 INCH KNOX IL TRAINED SPOTTER
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:48 PM CDT | Special Weather Statement | ILX | Vermilion | 57 min |
| Apr 16, 8:28 PM CDT | Special Weather Statement | ILX | Lawrence | 62 min |
| Apr 16, 8:32 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 28 min |
| Apr 16, 9:04 PM CDT | Special Weather Statement | ILX | Champaign | 56 min |
| Apr 16, 9:29 PM CDT | Special Weather Statement | ILX | Jasper | 61 min |
| Apr 16, 9:48 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 57 min |
| Apr 16, 11:02 PM CDT | Special Weather Statement | ILX | Crawford | 43 min |
| Apr 16, 11:58 PM CDT | Special Weather Statement | ILX | Crawford | 32 min |
| Apr 17, 11:13 AM CDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| Apr 17, 11:13 AM CDT | River Flood Warning | ILX | Fulton | 7 days |
| Apr 17, 11:27 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 10 days |
| Apr 17, 11:27 AM CDT | River Flood Warning | ILX | Lawrence | 22 days |
| Apr 17, 11:30 AM CDT | River Flood Warning | ILX | Vermilion | 4 days |
| Apr 17, 11:32 AM CDT | River Flood Warning | ILX | Clay, Richland | 14 days |
| Apr 17, 12:26 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 24 days |
| Apr 17, 12:26 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 28 days |
| Apr 17, 2:08 PM CDT | Special Weather Statement | ILX | Knox | 37 min |
| Apr 17, 2:36 PM CDT | Special Weather Statement | ILX | Schuyler | 24 min |
| Apr 17, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 46 min |
| Apr 17, 4:13 PM CDT | Special Weather Statement | ILX | Fulton, Tazewell, Woodford | 62 min |
| Apr 17, 4:19 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 41 min |
| Apr 17, 4:43 PM CDT | Areal Flood Advisory | ILX | Fulton, Schuyler | 6 hr |
| Apr 17, 5:02 PM CDT | Special Weather Statement | ILX | Mason | 43 min |
| Apr 17, 5:39 PM CDT | Special Weather Statement | ILX | Coles, Douglas | 36 min |
| Apr 17, 6:16 PM CDT | Special Weather Statement | ILX | Champaign | 59 min |
| Apr 17, 6:26 PM CDT | Special Weather Statement | ILX | Tazewell | 49 min |
| Apr 17, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 37 min |
| Apr 17, 6:55 PM CDT | Areal Flood Advisory | ILX | Champaign | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.